Stability of Detonation Waves Propagating in Plane and Rectangular Channels

A. N. Kudryavtsev, S. P. Borisov

Research output: Contribution to journalArticlepeer-review

Abstract

Stability of detonation waves (DWs) propagating in a plane or rectangular channel with respect to two-dimensional and three-dimensional disturbances is considered. Accepting a simple hypothesis that the most unstable mode of the linear theory continues to dominate even in the nonlinear regime, one can derive a number of fairly definite predictions of the developed DW structure from the linear stability theory. In particular, the theory predicts the number of detonation cells formed in a channel of a specified size and the cell size, the minimum size of the channel in which the multifront DW structure can still exist, and the parameters at which the number of cells changes in a jump-like manner. All these predictions are qualitatively consistent with available experimental data and numerical results.

Original languageEnglish
Pages (from-to)92-99
Number of pages8
JournalCombustion, Explosion and Shock Waves
Volume56
Issue number1
DOIs
Publication statusPublished - 1 Jan 2020

Keywords

  • detonation cellsdetonation cells
  • linear stability theory
  • multifront detonation

Fingerprint Dive into the research topics of 'Stability of Detonation Waves Propagating in Plane and Rectangular Channels'. Together they form a unique fingerprint.

Cite this